Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 20, 2015, 4:44 PM EDT for Bleckley County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2015, 4:44 PM EDT (20:44 UTC)
- Expired
- Aug 20, 2015, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
County Bleckley County, GA
The radar
The Robins AFB radar (KJGX), 15 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
324
WWUS82 KFFC 202044
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT THU AUG 20 2015
GAZ083-084-096-097-202130-
TWIGGS GA-BLECKLEY GA-WILKINSON GA-LAURENS GA-
444 PM EDT THU AUG 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TWIGGS...
NORTHEASTERN BLECKLEY...SOUTHERN WILKINSON AND WESTERN LAURENS
COUNTIES UNTIL 530 PM EDT...
AT 444 PM EDT...A STRONG THUNDERSTORM WAS NEAR DANVILLE...OR 7 MILES
SOUTH OF JEFFERSONVILLE...MOVING SOUTH AT 5 MPH.
HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DUDLEY...DANVILLE...MONTROSE...ALLENTOWN AND CARY.
LAT...LON 3260 8335 3265 8322 3253 8306 3245 8335
TIME...MOT...LOC 2044Z 010DEG 6KT 3258 8330
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:18 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 20, 3:18 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 PM EDT THU AUG 20 2015 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... COLD FRONT CURRENTLY POISED TO ENTER THE NW PORTION OF THE CWFA. SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED DURING PEAK HEATING...AND EXPECT THIS TO CONTINUE UNTIL SUNSET. A FEW OF THE STORMS COULD BE STRONG...PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. PWATS HAVE COME DOWN A BIT...BUT ARE STILL AROUND 1.75 INCHES...SO LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE LIKELY. NOT CONFIDENT ON EXACTLY HOW FAR THE FRONTAL BOUNDARY WILL PUSH SOUTH TONIGHT. THE MID LEVEL FLOW WILL PRETTY MUCH REMAIN ZONAL...BUT A DECENT SHORTWAVE PROGGED TO MOVE EAST IN THE FLOW TONIGHT MIGHT HELP PUSH THE BOUNDARY A LITTLE FURTHER SOUTHWARD. STILL THINK THE FRONT SHOULD BE NEAR THE SOUTH PART OF THE CWFA TOMORROW. SO...THE HIGHEST POPS WILL BE ORIENTED ALONG AND SOUTH OF THE BOUNDARY. SEVERE WEATHER IS NOT ANTICIPATED...BUT A FEW STRONG STORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE. SOMEWHAT DRIER AIR WILL BEGIN TO INFILTRATE NORTHERN GA BY TOMORROW EVENING. WILL GO AHEAD AND KEEP POPS IN FOR CENTRAL GA THROUGH THE PERIOD...BUT THE NORTH SHOULD BE DRY OVERNIGHT. WHERE RAIN OCCURS THIS AFTERNOON/EVENING...EXPECT LOW CLOUDS AND PATCHY FOG. NLISTEMAA .LONG TERM /SATURDAY THROUGH THURSDAY/... ALTHOUGH HAVE MADE SOME CHANGES TO THE EXTENDED FORECAST...LITTLE IN TERMS OF SIGNIFICANT CHANGES. AN UPPER RIDGE IS CENTERED OVER THE GULF AT THE BEGINNING OF THE LONG TERM AND WE CONTINUE WITH SUMMERTIME CONVECTION. A SHORTWAVE TRACKS INTO THE AREA MID WEEKEND BUT IT DOESNT SEEM TO HAVE A SIGNIFICANT INFLUENCE ON POPS. A COLD FRONT IS STILL PROGGED FOR EARLY NEXT WEEK AND THE ECMWF IS SLIGHTLY FASTER IN PUSHING IT THROUGH. MAIN TWEAK TO THE POPS WAS TO CUT BACK ON POPS ACROSS NORTH GEORGIA BEHIND THE FRONT. PREVIOUS DISCUSSION IS BELOW. 11 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... WEAK COLD FRONT MOVING TO S GA FRIDAY NIGHT WITH SURFACE HIGH PRESSURE MOVING OVER THE EASTERN U.S. THROUGH SATURDAY. AN UPPER RIDGE LOOKS TO BE OVER THE GULF OF MEXICO AND THE GULF COAST STATES INCLUDING S GA. SMALL PRECIP CHANCES MAINLY DURING THE EVENING HOURS FRIDAY NIGHT AND THE BEST PRECIP CHANCES OVER PORTIONS OF CENTRAL GA ON SATURDAY. SATURDAY POPS COULD BE LOW DUE TO A PASSING SHORT WAVE BUT INSTABILITY IS ON THE LOW SIDE. GFS IS STRONGER WITH AN UPPER SHORT WAVE ON SUNDAY THEN THE EUROPEAN. BEST POPS MAINLY OVER THE FAR WESTERN COUNTIES AND MAY NEEDED TO BE INCREASED ACROSS THE AREA. A COLD FRONT MOVES INTO N GA ON MONDAY AND TO CENTRAL GA ON TUESDAY AND IS EXPECTED TO DISSIPATE WEDNESDAY. 30 PERCENT POPS ACROSS THE AREA ON MONDAY DECREASING ACROSS N GA FOR TUESDAY AND THEN CHANCE POPS ACROSS MOST OF CENTRAL AND PORTIONS OF N GA ON WEDNESDAY. THE GFS AND EUROPEAN SIGNIFICANTLY DIFFER WITH THE 850-500MB RH FIELD TUESDAY AND WEDNESDAY WHICH WILL GREATLY AFFECT THE FORECAST WITH THE GFS MUCH WETTER THAN THE EUROPEAN...AS AN EASTERN UPPER TROUGH DEVELOPS. FORECAST TEMPERATURES WITHIN 2-3 DEGREES OF NORMAL FOR THE MOST PART. BDL && .AVIATION... 18Z UPDATE... SHOWERS AND A FEW THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE AREA THIS AFTERNOON. THE GREATEST COVERAGE SHOULD BE SOUTH OF THE METRO TERMINAL SITES ACROSS CENTRAL GA. INSTABILITY...THUS SHOWERS...SHOULD DECREASE CLOSE TO SUNSET. IFR CIGS ARE POSSIBLE AGAIN OVERNIGHT...ESPECIALLY AT LOCATIONS THAT RECEIVE RAINFALL. A WIND SHIFT TO THE NW IS POSSIBLE LATE TONIGHT/EARLY TOMORROW. //ATL CONFIDENCE...18Z UPDATE... MED CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 89 71 89 / 30 30 20 20 ATLANTA 72 88 72 88 / 30 30 20 20 BLAIRSVILLE 64 82 64 82 / 30 30 20 20 CARTERSVILLE 68 87 67 88 / 30 30 20 20 COLUMBUS 74 90 74 92 / 40 30 30 30 GAINESVILLE 70 86 70 86 / 30 30 20 20 MACON 73 92 73 92 / 30 30 30 30 ROME 69 87 67 88 / 30 30 20 20 PEACHTREE CITY 71 89 70 90 / 30 30 20 20 VIDALIA 74 93 75 92 / 30 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NLISTEMAA LONG TERM....11 AVIATION...NLISTEMAA
Hazardous weather outlook, Aug 20, 10:43 AM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1043 AM EDT THU AUG 20 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211445- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1043 AM EDT THU AUG 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA...MAINLY DURING THE AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS COULD BECOME STRONG. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL THAT COULD CAUSE BRIEF FLOODING ALONG LOW LYING FLOOD PRONE AREAS. IN ADDITION....STRONG GUSTY WINDS AND FREQUENT LIGHTNING ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY FOR MOST OF NORTH AND CENTRAL GEORGIA WITH LOCALLY HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING THE MOST LIKELY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF STRONG TO SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 20, 4:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT THU AUG 20 2015
GAZ083-084-096-097-202130-
TWIGGS GA-BLECKLEY GA-WILKINSON GA-LAURENS GA-
444 PM EDT THU AUG 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TWIGGS...
NORTHEASTERN BLECKLEY...SOUTHERN WILKINSON AND WESTERN LAURENS
COUNTIES UNTIL 530 PM EDT...
AT 444 PM EDT...A STRONG THUNDERSTORM WAS NEAR DANVILLE...OR 7 MILES
SOUTH OF JEFFERSONVILLE...MOVING SOUTH AT 5 MPH.
HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DUDLEY...DANVILLE...MONTROSE...ALLENTOWN AND CARY.
LAT...LON 3260 8335 3265 8322 3253 8306 3245 8335
TIME...MOT...LOC 2044Z 010DEG 6KT 3258 8330The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:13 PM EDT | Special Weather Statement | FFC | Gordon | 62 min |
| Aug 19, 9:18 PM EDT | Special Weather Statement | FFC | Chattooga, Whitfield | 57 min |
| Aug 19, 9:46 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon, Murray | 44 min |
| Aug 19, 10:18 PM EDT | Flash Flood Warning | FFC | Gilmer, Gordon, Murray | 6 hr |
| Aug 19, 10:26 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon, Pickens | 64 min |
| Aug 19, 11:17 PM EDT | Special Weather Statement | FFC | Union | 58 min |
| Aug 20, 5:15 PM EDT | Special Weather Statement | FFC | Toombs | 30 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.